Jump to content

Photo
Accutane

Do Previous Treatments Affect Accutane?

previous treatment roaccutane differin antibiotics purbac tetracycline

2 replies to this topic

#1 Stubbs

Stubbs

    New Member

  • Members
  • Posts & Likes
    Posts: 23
    Likes: 0
About Me
  • Joined: 23-December 11

Posted 14 October 2013 - 04:43 AM

Hey guys. This is my first post in about two years, so it's been a while smile.png I'll be 18 in February next year and I'm still struggling with the hormonal acne I started getting when I was 14 (you can find my Differin log here http://www.acne.org/...-with-pictures/).

 

Long story short - I've been on a 'maintenence' dosage of Purbac + Differin for almost a year and I'm still getting acne, so I have decided that if my skin is not acceptable by the time I turn 18 I will be starting Accutane in March next year. It's pretty far away, but that's not the actual purpose of this thread - just keeping reading tongue.png

 

I know that I should expect an initial breakout period when I'm on Accutane, what I want to know is: because I've been on Differin and antibiotics for almost a year now, is it possible that my breakout on Accutane might not be as bad as it would have been if I hadn't been using the Differin and the antibiotics?

 

Another thing, I know you can't have Tetracyclines with Accutane but are there other antiobiotics that you can? Thoughts? I'm asking because I'm the only senior in both high schools in my area (that's like 250 kids) that is still struggling with acne, and I'm really self conscious about it.

 

I remember when I started using Differin, my skin got pretty dry and scaly/flaky but the breakout really wasn't that bad. I got some painful, large bumps on my chin and about 4 or 5 really painful whiteheads on my cheeks (which left marks that took ages to fade).

 

My acne is not severe - it's mild (with antiobiotics) to moderate (without antibiotics), but it's really persistent and the marks take forever to fade. Basically the problem is not really the acne - the problem is I'm still getting acne.

 

Thanks all!


Edited by Stubbs, 14 October 2013 - 04:51 AM.


#2 IntenseCow

IntenseCow

    Junior Member

  • Members
  • Posts & Likes
    Posts: 43
    Blog Entries: 7
    Likes: 13
About Me
  • Gender:Female
  • Joined: 14-August 13

Posted 14 October 2013 - 02:35 PM

I do not think that previous treatments will affect the severity of an initial breakout. But this is something you should ask your dermatologist about and let him/her know that a breakout would be a big issue for you. Perhaps they can work with you to prevent or treat an initial breakout. Good luck!



#3 arar1616

arar1616

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Gender:Female
  • Location:Far away
  • Interests:Jogging, movies, fashion, Art.
  • Joined: 02-October 13

Posted 31 October 2013 - 06:26 AM

No, I don't think so. 

 

 

p.s. How can I post a topic blink.png wub.png ? 




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users